Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 9, NWS Green Bay, WI

September 30, 20117 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 30, 2011, 2:36 PM CDT for 7 counties in Wisconsin. It took effect at Oct 1, 2011, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2011, 2:36 PM CDT (19:36 UTC)
In effect from
Oct 1, 2011, 1:00 AM CDT
Expired
Oct 1, 2011, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS73 KGRB 301936
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CDT FRI SEP 30 2011

...WIDESPREAD FROST EXPECTED TONIGHT...

.WIDESPREAD FROST IS EXPECTED TO DEVELOP LATE TONIGHT ACROSS
PORTIONS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN.

WIZ020-030-031-035>037-045-010345-
/O.NEW.KGRB.FR.Y.0009.111001T0600Z-111001T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
236 PM CDT FRI SEP 30 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT
  UNDER CLEAR SKIES AND LIGHT WINDS. 
 
* IMPACTS...WIDESPREAD FROST WILL DAMAGE OR KILL SENSITIVE PLANTS
  OR VEGETATION. SENSITIVE3E PLANTS SHOULD BE TAKEN INDOORS TO
  PROTECT THEM FROM THE FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
ECKBERG
2 follow-up statements
938 
WWUS73 KGRB 010127
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
827 PM CDT FRI SEP 30 2011

...WIDESPREAD FROST EXPECTED TONIGHT...

.WIDESPREAD FROST IS EXPECTED TO DEVELOP LATE TONIGHT ACROSS
PORTIONS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN.

WIZ020-030-031-035>037-045-010930-
/O.CON.KGRB.FR.Y.0009.111001T0600Z-111001T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
827 PM CDT FRI SEP 30 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT 
  UNDER CLEAR SKIES AND LIGHT WINDS. 

* IMPACTS...WIDESPREAD FROST WILL DAMAGE OR KILL SENSITIVE 
  PLANTS OR VEGETATION. SENSITIVE3E PLANTS SHOULD BE TAKEN 
  INDOORS TO PROTECT THEM FROM THE FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
716 
WWUS73 KGRB 010850
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
350 AM CDT SAT OCT 1 2011

...FROST THIS MORNING...

WIZ020-030-031-035>037-045-011300-
/O.CON.KGRB.FR.Y.0009.000000T0000Z-111001T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
350 AM CDT SAT OCT 1 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES HAVE DROPPED INTO THE LOWER TO MIDDLE 30S THIS
  MORNING ACROSS MUCH OF CENTRAL WISCONSIN...LEADING TO WIDESPREAD
  FROST THROUGH THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 30, 1:08 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 30, 1:08 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
108 PM CDT FRI SEP 30 2011

UPDATED AVIATION PORTION FOR NEW TAF ISSUANCE

.PREV DISCUSSION...ISSUED AT 523 AM CDT FRI SEP 30 2011...

SHORT TERM...

FORECAST CONCERNS THIS PERIOD MAINLY ON HEADLINES IN EFFECT AND
WHAT TO DO WITH THEM.

UPPER LOW AND ASSOCIATED SURFACE SYSTEM NOW OFF TO EAST...WITH
WINDS DIMINISHING FAIRLY RAPIDLY AS MAX PRESSURE RISE NOW EAST
OVER LAKE MICHIGAN. VAD PROFILER SHOWING WINDS IN THE LOWEST 2K
FEET HAVE DROPPED TO 40 KTS OR LESS. SHOWERS HAVE ALSO EXITED TO
THE EAST...THOUGH SECONDARY WAVE DROPPING THROUGH LAKE SUPERIOR
WILL BRING A SMALL CHANCE TO PARTS OF THE AREA THIS
MORNING...ESPECIALLY IN LAKE EFFECT AREAS. SUBSIDENCE BEHIND THIS
WAVE TO BRING A CLEARING/DRYING TREND FOR THE AFTERNOON.

TO AVOID CONFUSION HAVE CONTINUED HIGH WIND ADVISORY FOR DOOR
COUNTY WITH THOUGHTS THAT WINDS WILL BE BELOW HEADLINE CRITERIA
FAIRLY QUICKLY. CALLS TO COUNTY AROUND 330AM INDICATED WINDS ALONG
THE BAY DOWN FROM HEIGHT OF SYSTEM...BUT STILL RATHER STRONG.

TEMPERATURES IN QUESTION TONIGHT. GRADIENT IN THE EAST EXPECTED TO
KEEP TEMPS FROM FALLING INTO FROST REGION...THOUGH QUESTION IS
CENTRAL. 925 WINDS STILL IN THE 10 TO 20 KT RANGE OVER CENTRAL
STRONG ENOUGH TO CREATE QUESTIONS REGARDING FROST FORMATION. WILL LET
NEXT SHIFT LOOK AT IT ONCE MORE TO SEE IF HEADLINE NEEDED.

HIGH PRESSURE MOVES IN FOR SATURDAY WITH DRY...BUT COOL DAY
EXPECTED. DID NOT MAKE AND SIG CHANGE TO TEMPS.

LONG TERM...SATURDAY NIGHT THROUGH NEXT TUESDAY NIGHT.

THE LATEST GFS ENSEMBLE MEAN INDICATES A QUIET PERIOD SHAPING UP FOR
THIS PERIOD OF THE FORECAST...WITH A CORE OF POSITIVE MID-LEVEL
HEIGHT ANOMALIES CENTERED OVER THE NORTHERN PLAINS AND CENTRAL
CANADA.  MEDIUM RANGE OPERATIONAL MODELS ARE IN GOOD AGREEMENT WITH
THIS PATTERN THROUGH 00Z MONDAY BEFORE DIFFERENCES IN THE
LARGE-SCALE FEATURES DEVELOP...WITH A WEAK FRONT DROPPING INTO THE
REGION IN PARTICULAR.  WILL FOLLOW A BLEND OF THE ECMWF AND GFS FOR
THIS FORECAST TO MITIGATE THESE DIFFERENCES.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...HIGH PRESSURE INITIALLY
CENTERED OVER THE WESTERN GREAT LAKES WILL SLIDE SOUTH TO THE OHIO
VALLEY SUNDAY INTO SUNDAY NIGHT.  WITH CLEAR SKIES AND LIGHT
WINDS...PATCHY FROST REMAINS POSSIBLE SATURDAY NIGHT AND WILL
CONTINUE TO GO BELOW GUIDANCE FOR LOWS.  AS THE HIGH SLIDES TO THE
SOUTH...STRENGTHENING RETURN FLOW WILL PUSH WARMER LOW LEVEL AIR
INTO THE REGION.  TEMPS IN THE MID TO UPPER 60S ON SUNDAY.

REST OF THE FORECAST...HIGH PRESSURE HANGS ON FOR MONDAY WITH A DRY
AIRMASS IN PLACE.  MODELS CONTINUE TO SHOW A WEAK FRONT DROPPING
INTO THE FORECAST ON IN THE MONDAY NIGHT AND TUESDAY TIMEFRAME.
WITH THE GULF OF MEXICO CUTOFF...NO REAL MOISTURE SOURCE FOR THE
FRONT TO WORK WITH.  SO JUST WILL JUST PLACE PARTLY CLOUDY
CONDITIONS IN THE FORECAST ALONG THE FRONT...BUT TEMPS WILL REMAIN
MILD IN THE 60S AND 70S.
&&

.AVIATION...COOL AIR FLOWING ACROSS LAKE SUPERIOR SUPPLIED
MOISTURE FOR SCATTERED SHOWERS TO DEVELOP LATE THIS MORNING.
THE SCATTERED SHOWERS BROUGHT SOME PATCHY MVFR CIGS IN THE HEAVIER
SHOWERS WITH SOME PATCHY IFR CIGS ACROSS THE NORTH. SCATTERED SHOWERS
WILL WANE LATE THIS AFTERNOON WITH ONLY SOME ISOLATED EVENING SHOWERS
OVER THE EAST. SKIES WILL BECOME MOSTLY CLEAR ACROSS CENTRAL AND
MUCH OF NORTH CENTRAL WISCONSIN. ATTENTION THEN TURNS TO MVFR CIGS
WITH LOW LEVEL FLOW TURNING TO THE NORTHEAST OVERNIGHT. THIS
IS ESPECIALLY TRUE ACROSS NORTHEAST WISCONSIN WHERE 850/925MB
WINDS WILL MOVE ACROSS THE ENTIRE BAY OF GREEN BAY. WITH 850MB
TEMPERATURES DROPPING TO -2C TO -4C...THINK SOME INSTABILITY SHOWERS
OVER THE BAY OF GREEN BAY WILL DEVELOP AGAIN LATER TONIGHT AND THEN
MOVE INTO NORTHEAST WISCONSIN. CIGS AT KGRB...KATW...KSUE...KMTW
COULD DROP INTO THE MVFR CATEGORY LATE TONIGHT INTO SATURDAY MORNING.
ALSO...SOME PATCHY FOG MAY DEVELOP ACROSS NORTH CENTRAL WISCONSIN LATER
TONIGHT AS RIDGE BUILDS INTO THE AREA LATE TONIGHT.

ECKBERG
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 30, 5:47 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
547 AM CDT FRI SEP 30 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
547 AM CDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS WILL CONTINUE THIS MORNING OVER FAR
NORTHEAST WISCONSIN...BEFORE DIMINISHING THIS AFTERNOON. PLEASE
SEE THE HIGH WIND WARNING CURRENTLY IN EFFECT FOR MORE DETAILS.

AREAS OF FROST ARE EXPECTED IN MANY SPOTS ACROSS CENTRAL AND PORTIONS
OF NORTHEAST WISCONSIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY TO AREAS OF FROST MAY DEVELOP AGAIN OVER CENTRAL WISCONSIN
AND PORTIONS OF NORTHEAST WISCONSIN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-011100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
547 AM CDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS ARE EXPECTED ACROSS THE AREA THROUGH THIS AFTERNOON.
PLEASE SEE THE GALE WARNING CURRENTLY IN EFFECT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TE/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 4:22 AM CDTGale WarningGRB12 hr
Sep 30, 4:05 PM CDTSmall Craft AdvisoryGRB22 hr

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.